Undiagnosed Symptoms Expert Forum
Extreme fatigue, palpitations and weakness
About This Forum:

Topics covered include , breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Extreme fatigue, palpitations and weakness

I'm a 45yo female with undiagnosed debilitating fatigue, palpitations, muscle cramping and weakness.  Out of breath and weak after simple tasks like carrying laundry.

History:  Effexor 150mg (QD over 10 years), Multivitamin, 185lbs, 5'8".  Vertebral Dissection in March/2001 which resolved on its own.  

Current:  Experiencing extreme fatigue, heart palpitations and muscle twitching, cramping and weakness since October.  Have also lost weight due to difficulty swallowing (food gets stuck).   I also had undx extreme fatigue in 2003 for 4-5 months which eventually resolved.  

In January, internist took normal CBC and EKG and then dx sleep apnea.  Sleep test was normal.  Now she dx depression/anxiety due to family history and gave Xanax.  I do not believe this is depression.  I've had several weeks where I started to feel better but then it returns and I can't find a pattern/cause.  The weakness may be perceived as I can still lift my children but only for a short time before my arms begin to tremble and cramp.  Can barely keep my head up.  

I've revamped diet to whole grains, lean proteins and veggies.  Am trying to walk 30 mins day.  Doing yoga and meditation.  

I can barely get through the day and have young children.  What do you suggest?  
Related Discussions
233190_tn?1278553401
Plenty of possibilities that can lead to these symptoms.

For fatigue, in addition to the CBC, you should be evaluated for thyroid disorder, b12 deficiency, as well as infections causes, like Epstein-Barr virus.

Palpitations can be evaluated with a Holter monitor, or event monitor, which can record any dangerous arrhythmias.  I would also obtain an echocardiogram to image the heart for structural abnormalities.

Also, the muscle weakness can be evaluated with some of the aforementioned tests.  Obtaining acetylcholine receptor antibodies can be added as well to exclude myasthenia gravis.

A referral to a cardiologist and neurologist can be considered to evaluate the palpitations and weakness respectively.  

Lastly, if food gets stuck, a barium swallow or upper endoscopy can be obtained to exclude a blockage.    

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin Pho, M.D.
www.kevinmd.com
www.twitter.com/kevinmd
5 Comments
Blank
171867_tn?1271047748
I am no doctor but suffer from thyroid disorder/hashimotos and your symptoms sound like a possible thyroid problem, have your doctor run a FULL thyroid panel... not just a tsh.

Good Luck!
Blank
Avatar_n_tn
I am no doc either but it sounds like, hypothyroid, low iron or low cortisol /sodium  Ive had alll of them
Blank
Avatar_f_tn
have you been tested for lupus...i have it and sounds like me.
Blank
Avatar_f_tn
I don't know if your palpitations started before you were taking Xanax or not, but I also take Xanax and I've noticed that if I take it for more than 2-3 days in a row I will start having palpitations.  I've also had a couple of different antidepressants (SSRI's in-particular) cause me to have palpitations.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank